MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-14
Medical Device Problem Codes Collapse (1099); Activation, Positioning or Separation Problem (2906); Activation Failure (3270); Lack of Effect (4065)
Health Effect - Clinical Codes Hyperplasia (1906); Failure of Implant (1924); Stenosis (2263); Obstruction/Occlusion (2422); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received a report that the distal landing zone was approximately 3mm from the aneurysm neck, and the degree of contrast st asis in the aneurysm was felt to be inadequate for single pipeline coverage of the aneurysm.Multiple pipelines were used due to the physician's decision.No adverse event or device deficiency was reported at this time, and it was unknown if there was any additional intervention required or impact to the patient.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
B5.Updated with additional information received.H6.Coding updated based on available information.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported there was no device deficiency.The site did not report any associated patient symptoms or additional interventions.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received that the site documented on 180-day follow-up imaging crf, yes to device flattening.It was previously noted that there was no device flattening.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that at 180-day follow-up imaging crf, the site selected device flattening.When queried to confirm, the site responded, "the distal aspect of the device has narrowed in the interval since placement of the device and the 6 month follow-up imaging.We cannot determine whether the interval narrowing of the device was a "device deficiency" or secondary to intimal hyperplasia of the vessel".
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported no device flattening.
 
Event or Problem Description
Additional information received reported that there was in stent stenosis.There was narrowing of the distal aspect of the pipeline, and 70% stenosis of the distal 5.5mm of the pipeline stent.The patient was given 81mg of aspirin daily 45mg of brilinta twice daily for 6 additional months.This did not result in new or worsening of existing neurological deficits.The site assessed this as caused by the device, probably related to the disease under study, and possibly related to the procedure/antiplatelet medication.It was noted that both pipelines had been successfully implanted with wall apposition and neck coverage achieved.There had been no flattening or twisting during the procedure.No additional treatment or hospitalization was performed for this, and the event was noted as recovering/resolving.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported rore-lab day 180 dsa imaging results showed parent artery stenosis of 76-95%.Pcom had branch artery had a degree of stenosis of angiographically occluded.Site has not reported any of the stenosis.
 
Event or Problem Description
Additional information received reported it was the pipeline lot number b337129 with the 70% stenosis of the distal 5.5mm of the pipeline stent issue.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Correction supplemental report to note that all these files are related and have merged together.2029214-2025-02577; 2029214-2024-00070; 2029214-2026-00295 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received reporting that the patient was not symptomatic from this stenosis.The action taken was observation was to continue the patients dual antiplatelet therapy (dapt) medication.No cause has been identified.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received."per query response, site provided further clarification and reports: 'we don¿t believe this 'observed kink' in the rist guide catheter is a 'loss of device integrity' of the device being investigated in this study.There was a cervical internal carotid artery loop that under load appears to have kinked causing a kinking of the guide catheter.Once the original rist catheter and aristotle guide wire were removed and replaced with care taken not to position the transition zones for the catheters in a different segment of the anatomy, they maintained their integrity.This 'observed kink' was felt to be attributable to tortuous patient anatomy rather than a function of the guide catheter device integrity.".

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key18479967
Report Number2029214-2024-00070
Device Sequence Number15149787
Product Code OUT
UDI-Device Identifier00763000284602
UDI-Public(01)00763000284602(17)250111(10)B321852
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2025
Device Model NumberPED2-475-14
Device Catalogue NumberPED2-475-14
Device Lot NumberB321852
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2023
Supplement Date Received by Manufacturer01/12/2024
09/06/2024
10/07/2024
10/25/2024
02/19/2025
06/25/2025
06/30/2025
01/29/2026
Not provided
03/19/2026
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date02/07/2024
09/19/2024
10/18/2024
11/19/2024
03/13/2025
06/30/2025
07/28/2025
02/20/2026
02/20/2026
04/14/2026
Date Device Manufactured01/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR
Patient SexFemale
Patient Weight75 KG
Patient EthnicityNon Hispanic
Patient RaceWhite